Journal of Mathematics and Statistics

A Mean-Variance Portfolio Optimal Under Utility Pricing

Hürlimann Werner

DOI : 10.3844/jmssp.2006.445.452

Journal of Mathematics and Statistics

Volume 2, Issue 4

Pages 445-452


An expected utility model of asset choice, which takes into account asset pricing, is considered. The obtained portfolio selection problem under utility pricing is solved under several assumptions including quadratic utility, exponential utility and multivariate symmetric elliptical returns. The obtained unique solution, called optimal utility portfolio, is shown mean-variance efficient in the classical sense. Various questions, including conditions for complete diversification and the behavior of the optimal portfolio under univariate and multivariate ordering of risks as well as risk-adjusted performance measurement, are discussed.


© 2006 Hürlimann Werner. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.